Couldn't find what you looking for?

TRY OUR SEARCH!

Hi all,

I noticed after treatment of Strep throat with antibiotics, my tongue had turned yellow.
I tried washing my tongue with my tooth brush, gargling salt water and eating lots of garliic, but to no avail.
About a month later I had more antibiotics for bronchitis and shortly after my tongue turned more white than yellow and the taste buds along the back of my tongue became quite swollen, but painless and tasteless. This visit to the Doctor I asked about my tongue but he didn't really say much about it.
Also since the first course of antibiotics my stomach has been uncomfortable and I also was perscribed anti-acids for gastritis, however it didn't get better so I went back to the Doctor, a different one, and he gave me more anti-acids and anti mucous lozenges for my tongue.
My tongue looked better when I started taking them then returned to whitish/yellowish and is still like that now.
So has anyone any idea what the cause of this could be? Be it stomach yeast infection, something to do with my lungs or the problem is in my mouth?
Any help is much appreciated,

Kriss

Loading...

You developed it after a strep infection and a course of antibiotics? Sounds like oral Candidiasis to me - a yeast infection commonly known as "thrush". It can seem quite embarassing as it's commonly known as a sexually-transmitted infection (STI) but in fact, it occurs naturally in the majority of the human population. In most cases, the immune system keeps it under check. If your immune system was occupied elsewhere (i.e. fighting the strep infection), then that may have allowed the fungus to grow. Antibiotics won't kill it, and may even make it worse.

No need to panic or feel embarassed. It's common in people of all ages and can be easily resolved with an oral fungicide (Miconazole, ask at your local pharmacy/drugstore). Follow the directions and keep applying it for two days after the infection resolves, and it should be gone within a week or two. if it persists for over a month, see a physician. hope that helps.

Reply

Loading...

Were you ever able to get rid of this condition? I have the EXACT same symptoms, yellowish tongue and the taste buds at the back of my tongue are incredibly swollen. Mine showed up about 4-5 days after a course of very strong antibiotics. My doctor thinks it may be thrush so she put me on nystatin, but it sure doesn't look like other cases of thrush I've seen online. Just curious if you ended up trying an anti fungal and if it worked. I've only been on mine for 2 days, no difference so far.
Reply

Loading...


I've got the same thing. Did it go away? What worked?

Reply

Loading...


Did you ever find a cure for this? I have the same thing.

Reply

Loading...